MAUDE Adverse Event Report: WILLIAM COOK EUROPE FROVA INTUBATING INTRODUCER; DYB INTRODUCER, CATHETER

WILLIAM COOK EUROPE FROVA INTUBATING INTRODUCER; DYB INTRODUCER, CATHETER
Catalog Number C-CAE-14.0-70-FIC
Medical Device Problem Codes Flaked (1246); Material Frayed (1262)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/10/2012
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturer ref# (b)(4).A1) unknown as information was not provided.A4) unknown as information was not provided.G1) name and address for importer site: cook medical incorporated (cmi) 400 daniels way bloomington, in 47404 registration no.: 3005580113 g5) similar to device under 510(k) e597079.(b)(4).Summary of investigational findings: no product was returned.The frova introducer is designed for placement of a single lumen tube - not a double lumen tube as reported in this case; according to instructions for use "do not use the frova intubating introducer with double lumen endotracheal or endobronchial tubes." no evidence to suggest product was not manufactured to specifications.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Description of event according to initial reporter: the patient was intubated with the double lumen tube over the fic although this is against ifu's.On examining the airway with the fibreoptic scope to check the tube placement, a flake of the blue catheter material was seen in the patient trachea.I explained to the nurse manager our ifu's were revised several years ago but as we were not selling directly in ireland there is a possibility the change in ifu's may not have been properly communicated additional information received 15may2012: "the patient was intubated with the double lumen tube (endobronchial tube) over the fic although this is against ifu's.Rep explained to the nurse manager our ifu's were revised several years ago." patient outcome: the flake of material was removed using the suction channel of the scope.The patient did not experience any adverse effects due to this occurrence.

Brand Name
FROVA INTUBATING INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
WILLIAM COOK EUROPE
4632 bjaeverskov
DA 
MDR Report Key6452635
Report Number3002808486-2017-00890
Device Sequence Number18987980
Product Code DYB
UDI-Device Identifier00827002483033
UDI-Public(01)00827002483033(17)150419(10)E2898823
Combination Product (Y/N)N
Initial Reporter CountryEI
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/10/2012
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC-CAE-14.0-70-FIC
Was Device Available for Evaluation? No
Distributor Facility Aware Date05/11/2012
Device Age1 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2012
Initial Report FDA Received Date04/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67